Ohio, 2011

Flooding in Ohio, November 22 to 23, 2011

November 22 to 23, 2011 · NWS RLX · 2 events in 2 counties and zones

The ground was wetter than normal from around an inch of rain that occurred on the 15th into the 16th. Periods of rain started to fall again on Sunday the 20th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The ground was wetter than normal from around an inch of rain that occurred on the 15th into the 16th. Periods of rain started to fall again on Sunday the 20th. A front then sank south on Monday the 21st and became nearly stationary just south of Lawrence County. The heaviest rain fell on the 22nd.

The 3 day total rain amounts were generally 2 to 3 inches from Lawrence County on up the Ohio River into Meigs County. Racine Lock and Dam for example had 2.71 inches. To the east, even heavier rain fell in West Virginia.

Minor stream flooding occurred, including Symmes Creek in Lawrence County and the Shade River in Meigs County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 22, 2:53 PM EST, 7 minutes earlier.

Area forecast discussion, Nov 22, 2:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EST TUE NOV 22 2011

.SYNOPSIS...
FLOOD THREAT ON STREAMS THROUGH TONIGHT. LOW PRESSURE LIFTS UP
THROUGH THE OHIO VALLEY THIS EVENING. COLD FRONT SWEEPS THROUGH
OVERNIGHT TONIGHT. HIGH PRESSURE WITH DRY WEATHER FOR THANKSGIVING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE EAST TO WEST FRONT FROM YESTERDAY...FINALLY ON THE MOVE NORTH.
AT 18Z TUESDAY...THE FRONT WAS NEAR A UNI-PKB-CKB LINE.  ITS HEAVIER
RAIN SHOULD LIFT NORTH BY 20Z.

BOUNDARY LAYER WINDS VEER AND INCREASE AHEAD OF APPROACHING COLD
FRONT UNDER THE SURFACE LOW LIFTING NORTHEAST THROUGH INDIANA TOWARD
NORTHERN OHIO.

THE TREND TOWARD THE FASTER PRE COLD FRONTAL SHOWERS STILL SEEMS TO
BE ON TRACK.  SHOWERS SHOULD INCREASE 20Z TO 04Z FROM SW TO NE.
STILL MAY BE SOME EMBEDDED THUNDER...BUT NOT MUCH RECOVER TIME FOR
LATE NOVEMBER.

LESS LOW LEVEL CONVERGENCE ALONG THE COLD FRONT...COMPARED TO THE
PREVIOUS STATIONARY AND NOW WARM FRONT...SO FIGURING ON LESS RAIN
AMOUNTS.  HOWEVER...WITH THE SATURATED GROUND AND ELEVATED
STREAMS...CERTAINLY NO REASON TO DROP THE FLASH FLOOD WATCH.

MAY BE A BRIEF DRY SLOT IN THE WAKE OF THE COLD FRONT...ESPECIALLY
ACROSS SOUTHERN COUNTIES.  BUT WRAP AROUND MOISTURE IN THE COOL
POOL SHOULD INCREASE BEFORE 12Z WEDNESDAY.  THESE LIGHTER SHOWERS
SHOULD BE MIXING WITH SNOW AOA 3500 FEET BY WEDNESDAY MORNING...BUT
WE STILL ARE NOT IMPRESSED WITH THE SNOW.

CLEARING RAPIDLY DEVELOPS OVER THE OHIO RIVER VALLEY COUNTIES BY 18Z
AND MOVES INTO OUR MOUNTAIN COUNTIES BY SUNSET WEDNESDAY.

HAVE NOT FINE TUNED TEMPERATURES YET...BUT DO NOT PICTURE ANY EARTH
SHAKING CHANGES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFOREMENTIONED LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
HAVE PASSED EAST OF OUR AREA BY WEDNESDAY MORNING...TAKING MOST OF
THE PRECIPITATION WITH IT. WHAT WILL BE LEFT FOR WEDNESDAY IS A
RELATIVELY SHORT PERIOD OF WRAP AROUND MOISTURE AND MAINLY UPSLOPE
RAIN SHOWERS...BEFORE STRONG HIGH PRESSURE BUILDS IN BY THE END OF
THE DAY. OF SPECIAL NOTE IS THE RATHER GUSTY WINDS WEDNESDAY WITH
THE TIGHT PRESSURE GRADIENT AROUND THE DEPARTING LOW...ESPECIALLY IN
THE HIGHER ELEVATIONS WHERE WINDS WILL GUST OVER 30 MPH. ON THE
OTHER HAND...LACK OF REALLY COLD AIR BEHIND THIS SYSTEM WILL KEEP
THE POST FRONTAL SHOWERS WEDNESDAY MOSTLY LIQUID...EXCEPT IN THE
HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS WHERE RAIN SHOWERS MAY
END AS A BRIEF PERIOD OF SNOW SHOWERS LATER THIS AFTERNOON AND EARLY
EVENING WITH LITTLE TO NO ACCUMULATION. HIGH PRESSURE THAN DOMINATES
WITH QUITE DRY WEATHER THURSDAY.

AS MENTIONED BEFORE WITH THE LACK OF REALLY COLD AIR BEHIND THIS
SYSTEM...TEMPERATURES WEDNESDAY WILL ACTUALLY RECOVER A FEW DEGREES
IN THE WEST AS SUNSHINE INCREASES WEDNESDAY AFTERNOON...WHILE IN THE
MOUNTAINS TEMPERATURES WILL BE STEADY TO SLOWLY FALLING DURING THE
DAY WITH MODEST COLD ADVECTION AND CLOUDS/SCATTERED SHOWERS.

MODERATING TREND ON THURSDAY AS THE HIGH SHIFTS EAST AND SUNSHINE
RULES...WITH TEMPERATURES GETTING ABOVE NORMAL AGAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE TO START THE EXTENDED PERIOD WITH DRY WEATHER AND
ABOVE NORMAL DAYTIME HIGH TEMPERATURES. ANOTHER LOW PRESSURE SYSTEM
WILL MOVE INTO THE REGION ON SUNDAY...SPREADING PRECIPITATION INTO
THE AREA ONCE AGAIN. FORECAST CONFIDENCE IN THE LONG TERM REMAINS
LOW...AND THE GFS CONTINUES TO BE PREFERRED OVER THE ECMWF DUE TO
ITS RUN TO RUN CONSISTENCY. REGARDLESS...DEEP TROUGH AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE REGION ON
SUNDAY...BEFORE A CUT OFF LOW FORMS OVER THE SOUTH CENTRAL U.S...AND
SWIRLS INTO THE OHIO VALLEY INTO EARLY NEXT WEEK. WITH THE LOW TO
THE SOUTH EARLY ON...MUCH OF THE PRECIPITATION ACROSS THE CWA SHOULD
BE IN THE FORM OF RAIN...BUT BY TUESDAY AND WEDNESDAY AS CENTER OF
LOW CONTINUES TO TREK TO THE NORTH...AND ADDITIONAL ENERGY DIGGING
SOUTH ON THE BACK SIDE OF THE LOW BRINGS A REINFORCING SHOT OF
COLDER AIR INTO THE AREA...MUCH OF THE PRECIPITATION WILL TURN TO
SNOW OR A RAIN/SNOW MIX FOR A PERIOD TUESDAY AND WEDNESDAY. TOO
EARLY TO PREDICT ANY ACCUMULATIONS...AND WITH WARMER TEMPERATURES IN
THE DAYS AHEAD OF ANY SNOWFALL...EXPECTING AT THIS POINT LITTLE TO
NO ACCUMULATIONS IN THE LOWLANDS. LIGHT ACCUMULATIONS MAY BE
POSSIBLE ACROSS THE HIGHER TERRAIN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WARM FRONT HAS LIFTED NORTH TO THE THE UNI-PKB-CKB CORRIDOR AT 18Z.
MODERATE TO HEAVY RAIN SHOWERS ASSOCIATED WITH THAT BOUNDARY SHOULD
LIFT NORTH OF THAT REGION BY 20Z.

BOUNDARY LAYER WINDS INCREASE AND VEER TO SOUTHWEST AHEAD OF THE
COLD FRONT.  PRE COLD FRONTAL SHOWERS WILL INCREASE FROM SW TO NE
FROM 21Z TO 05Z...THOUGH PROBABLY NOT AS WIDESPREAD OF HEAVY AS THE
WARM FRONT SHOWERS. THOUGH...COULD NOT RULE OUT AN EMBEDDED
THUNDERSTORM AHEAD OF THE COLD FRONT.

HAVE CEILINGS LIFTING SOUTH OF THE WARM FRONT TO 2 TO 4 THSD FT BKN.
SHOWERS AHEAD OF COLD FRONT LOWERING VSBY AGAIN TO AROUND 3 MILES.

HAVE THE COLD FRONT PASSING THROUGH 02Z TO 07Z.  MAY BE A BRIEF
DRIER SLOT FOR A FEW HOURS BEHIND THE FRONT...ESPECIALLY OVER
SOUTHERN
WEST VIRGINIA.

IN THE COLD AIR ADVECTION...CEILINGS LOWER AGAIN MAINLY 1 TO 2 THSD
FT BKN TO OVC 08Z TO 14Z WEDNESDAY...WITH VSBY 3 TO 5 MILES IN
LIGHT RAIN SHOWERS.

CEILING LIFTING AND BECOMING CLOUDS BECOMING SCATTERED OVER THE OHIO
VALLEY COUNTIES BY 18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS:TIMING THE TEMPORARY IMPROVEMENT BEHIND COLD
FRONT AND THEN LOWERING OF CONDITIONS IN THE COLDER POOL BY DAWN
WEDNESDAY COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  M    M    M    L    L    L    L    M    L    H    M    M
HTS CONSISTENCY  L    L    L    M    L    L    L    L    M    M    M    H
BKW CONSISTENCY  H    H    H    M    L    L    L    L    L    L    L    L
EKN CONSISTENCY  H    L    L    H    H    L    L    M    L    L    L    L
PKB CONSISTENCY  L    L    M    M    M    M    L    L    M    M    H    H
CKB CONSISTENCY  H    M    M    M    L    L    L    L    L    M    M    M

AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.HYDROLOGY...
WILL BE WATCHING SEVERAL RIVERS OVERNIGHT AND INTO ON
WEDNESDAY...EVEN BEYOND THE SMALL STREAM FLASH FLOOD WATCH.
THIS INCLUDES SUCH RIVERS THE MUSKINGUM AND HOCKING IN SOUTHEAST
OHIO...THE LITTLE KANAWHA...THE WEST FORK...THE ELK...AND THE
TYGART VALLEY IN WEST VIRGINIA.

BURNSVILLE LAKE OUTFLOW WAS SIGNFICANTLY SHUT DOWN BY THE COE
AROUND MIDDAY TODAY. STRONG RISE NOW OCCURING ON THE LITTLE
KANAWHA AND THE ELK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WVZ005>011-
     013>020-026>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/SL/30
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...SL
AVIATION...KTB
HYDROLOGY...KTB
Hazardous weather outlook, Nov 22, 8:51 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
851 AM EST TUE NOV 22 2011

OHZ066-067-075-076-084-085-WVZ007>011-013>020-026>032-037>040-046-
047-231400-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
851 AM EST TUE NOV 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

DURING TODAY AND TONIGHT...NUMEROUS ROUNDS OF RAIN SHOWERS AND SOME
THUNDERSTORMS WILL OCCUR. THIS HAS RAISEDFLOOD CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN THE WAKE OF THE HEAVIER RAIN...THE RIVERS WILL STILL BE RISING
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-025-033>036-231400-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
851 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

DURING TODAY AND TONIGHT...NUMEROUS ROUNDS OF RAIN SHOWERS AND SOME
THUNDERSTORMS WILL OCCUR. THIS MAY RAISE FLOOD CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083-086-087-WVZ005-006-231400-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-WAYNE-CABELL-
851 AM EST TUE NOV 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

DURING TODAY AND TONIGHT...NUMEROUS ROUNDS OF RAIN SHOWERS AND SOME
THUNDERSTORMS WILL OCCUR. THIS MAY RAISE FLOOD CONCERNS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN THE WAKE OF THE HEAVIER RAIN...THE RIVERS WILL STILL BE RISING
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 22, 11:56 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1156 AM EST TUE NOV 22 2011

OHZ066-067-075-076-083>085-WVZ009>011-019-020-031-032-040-221900-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...
PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
PHILIPPI...BELINGTON
1156 AM EST TUE NOV 22 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE CONCERNING RAINFALL...

RAINFALL AMOUNTS OF ONE HALF INCH TO AROUND ONE INCH MONDAY
AFTERNOON AND OVER NIGHT HAVE BROUGHT STREAMS IN MANY AREAS TO
NEAR BANK FULL LEVELS. THIS HAS RESULTED IN WATER ENCROACHING ON
LOW AREAS NEAR STREAMS.

WITH THE VERY WET GROUND...STREAM LEVELS WILL REMAIN HIGH THROUGH
THIS AFTERNOON...AS A BAND OF MODERATE RAIN MOVES THROUGH. ONE
HALF TO THREE QUARTERS OF AN INCH ADDITIONAL RAINFALL IS POSSIBLE
THIS AFTERNOON. AS A RESULT SOME STREAMS WILL RISE OUT OF THERE
BANKS IN THE LOWEST SPOTS...POSSIBLY AFFECTING ADJACENT ROADWAYS.

MINOR FLOODING CAN BE EXPECTED WHERE HEAVIER SHOWERS AND ISOLATED
THUNDERSTORMS OCCUR. THIS FLOODING IS ESPECIALLY LIKELY IN THE
MOST VULNERABLE...USUAL LOW SPOTS.

DO NOT NOT GET NEAR STREAM BANKS AS THE GROUND IS SOFT AND MAY GIVE
WAY. BE ALERT FOR RISING STREAM LEVELS AND BE PREPARED TO TAKE
ACTION IF FLOOD WATERS APPROACH.

TRM
Local storm report, Nov 22, 1:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
111 PM EST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            3 NE POCA               38.51N  81.77W
11/22/2011                   PUTNAM             WV   PUBLIC

            HARMON CREEK OUT BANKS IN PLACES ALONG POCA RIVER RD.

&&

EVENT NUMBER RLX1100892

NW
Local storm report, Nov 22, 1:14 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
114 PM EST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            3 SSE WINFIELD          38.49N  81.86W
11/22/2011                   PUTNAM             WV   PUBLIC

            LITTLE HURRICANE CREEK OUT OF BANKS AND FLOODING
            PORTIONS OF ROCKY STEP RD. WATER MEASURED 3 FEET DEEP ON
            RD.

&&

EVENT NUMBER RLX1100893

NW
Local storm report, Nov 22, 1:37 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLOOD            1 ESE SUTTON            38.66N  80.70W
11/22/2011                   BRAXTON            WV   911 CALL CENTER

            LITTLE OTTER ROAD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1100894

JSH
Local storm report, Nov 22, 1:39 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 PM EST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLOOD            2 ESE SPENCER           38.80N  81.33W
11/22/2011                   ROANE              WV   911 CALL CENTER

            RT 119 CLOSED SEVERAL SPOTS BETWEEN SPENCER AND
            CLENDENIN. RT 14 CLOSED BILLINGS TO REEDY.

&&

EVENT NUMBER RLX1100895

JSH
Local storm report, Nov 22, 2:12 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FLOOD            1 N SISSONVILLE         38.52N  81.64W
11/22/2011                   KANAWHA            WV   EMERGENCY MNGR

            HAINES CREEK FLOODING I77 NORTH BOUND OFF RAMP EXIT 116
            AT HAINES BRANCH RD.

&&

EVENT NUMBER RLX1100896

NW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Lawrence

When
November 22, 3:00 PM EST to November 23, 7:00 AM EST
Where
Lawrence County, 2 mi W of Pedro to 2 mi WNW of Chspk Lawrence Co Ar
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.630, -82.707

Minor small stream flooding occurred, blocking a few roads. Route 93 near Pedro was blocked on the afternoon of the 22nd. Symmes Creek crested slightly over bankfull during the predawn hours on the 23rd. The crest was 19.75 feet at the gauge at Aid. Bankfull is 19 feet.

Flood, Meigs

When
November 22, 11:00 PM EST to November 23, 10:00 AM EST
Where
Meigs County, Pomeroy to Antiquity
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.030, -82.030

Small streams and the Shade River caused minor flooding. A few roads were closed. The Shade River crested at 17.28 feet on the gauge near Chester during the morning of the 23rd. Bankfull is 17 feet. The saturated ground caused a hill to slip on Butternut Drive in Pomeroy. This damaged a house.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349698, 349697.